Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bessel series expansions of the Epstein zeta function and the functional equation


Author: Audrey A. Terras
Journal: Trans. Amer. Math. Soc. 183 (1973), 477-486
MSC: Primary 10H10
DOI: https://doi.org/10.1090/S0002-9947-1973-0323735-6
MathSciNet review: 0323735
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For the Epstein zeta function of an n-ary positive definite quadratic form, $ n - 1$ generalizations of the Selberg-Chowla formula (for the binary case) are obtained. Further, it is shown that these $ n - 1$ formulas suffice to prove the functional equation of the Epstein zeta function by mathematical induction. Finally some generalizations of Kronecker's first limit formula are obtained.


References [Enhancements On Off] (What's this?)

  • [1] M. Abramowitz and I. A. Stegun (Editors), Handbook of mathematical functions, with formulas, graphs and mathematical tables, 3rd printing, with corrections, Nat. Bur. Standards Appl. Math. Series, 55, Superintendent of Documents, U. S. Government Printing Office, Washington, D. C., 1965. MR 31 #1400. MR 0167642 (29:4914)
  • [2] T. Asai, On a certain function analogous to $ \vert\log \;\eta (z)\vert$, Nagoya Math. J. 40 (1970), 193-211. MR 42 #5921. MR 0271038 (42:5921)
  • [3] P. T. Bateman and E. Grosswald, On Epstein's zeta function, Acta Arith. 9 (1964), 365-373. MR 31 #3392. MR 0179141 (31:3392)
  • [4] B. C. Berndt, Identities involving the coefficients of a class of Dirichlet series. VI, Trans. Amer. Math. Soc. 160 (1971), 157-167. MR 43 #6412. MR 0280693 (43:6412)
  • [5] A. Borel and G. Mostow (Editors), Algebraic groups and discontinuous subgroups, Proc. Sympos. Pure Math., vol. 9, Amer. Math. Soc., Providence, R. I., 1966. MR 0202512 (34:2381)
  • [6] Paul Epstein, Zur Theorie allgemeiner Zetafunktionen. I, Math. Ann. 56 (1903), 614-644.
  • [7] E. Hecke, Mathematische Werke, Vandenhoeck & Ruprecht, Göttingen, 1959. MR 21 #3303. MR 0104550 (21:3303)
  • [8] C. S. Herz, Bessel functions of matrix argument, Ann. of Math. (2) 61 (1955), 474-523. MR 16, 1107. MR 0069960 (16:1107e)
  • [9] W. J. Leveque, Topics in number theory. Vol II, Addison-Wesley, Reading, Mass., 1956. MR 18, 283. MR 0080682 (18:283d)
  • [10] M. Koecher, Ein neuer Beweis der Kroneckerschen Grenzformel, Arch. Math. 4 (1953), 316-321. MR 15, 507. MR 0059303 (15:507f)
  • [11] A. Seiberg and S. Chowla, On Epstein's zeta function, J. Reine Angew. Math. 227 (1967), 86-110. MR 35 #6632. MR 0215797 (35:6632)
  • [12] C. L. Siegel, Lectures on quadratic forms, Tata Inst., Bombay, 1957, MR 0271028 (42:5911)
  • [13] -, Lectures on advanced analytic number theory, Tata Inst., Bombay, 1961.
  • [14] E. M. Stein and G. Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton Univ. Press, Princeton, N. J., 1971. MR 0304972 (46:4102)
  • [15] A. Terras, A generalization of Epstein's zeta function, Nagoya Math. J. 42 (1971), 173-188. MR 44 #3970. MR 0286761 (44:3970)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10H10

Retrieve articles in all journals with MSC: 10H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0323735-6
Keywords: Epstein zeta function, Chowla-Selberg formula, functional equation, Bessel functions, Dedekind $ \eta $-function, Kronecker limit formula
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society